[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
Main Menu
Home::
Journal Information::
Articles archive::
For Authors::
For Reviewers::
Registration::
Contact us::
Site Facilities::
::
Impact Factor 2022: 1.4
Cite Score 2022: 2.1
SJR 2022: 0.347
SNIP 2022: 0.545
..
Publication Charge
►Publication Fee
..
Search in website

Advanced Search
..
Receive site information
Enter your Email in the following box to receive the site news and information.
..
:: Volume 14, Issue 1 (Winter 2023) ::
Caspian J Intern Med 2023, 14(1): 43-46 Back to browse issues page
One-year survey of methadone-induced Cardiac complications
Seyed kazem Taheri * , Rashed Bawand , Farid Sanginabadi , Nakisa Khansari Khansari , Abbas Moradi
Department of Forensic Medicine and Toxicology, School of Medicine, Hamadan University of Medical Sciences, Hamadan, Iran , saeid.tm@gmail.com
Abstract:   (1187 Views)
Background: Methadone is one of the most useful opioids that can be used to achieve many therapeutic goals, and also it may be abused as an illicit drug. Methadone can cause different gastrointestinal, neurological, and cardiac complications. This study was performed to obtain a better understanding of the cardiac side effects of methadone in patients with methadone poisoning.
Methods: This cross-sectional study was performed on 210 samples in Sina Hospital of Hamadan in a one-year period from March 2019 to March 2020. After assessing patients who had methadone poisoning and completing their demographic information and evaluation of changes in patients' EKGs, the data was collected and analyzed by SPSS 16 software.
Results: Out of 210 participants, 178 (84.8%) were males and the rest were females. The average age of the studied patients was 39.56 years old. The study found that 6.1% of methadone-poisoned patients were illiterate. It was found in this study that the most common cardiac complications of methadone intoxication were sinus tachycardia (20%), QT interval prolongation (6.64%), and sinus bradycardia (4.3%), respectively; nevertheless, 66.2% of patients did not have any EKG abnormalities.
Conclusion: According to the findings, it is necessary to have continuous cardiac monitoring for patients with methadone intoxication and by transferring such findings to medical centers, steps can be taken to use methadone more intelligently.
Keywords: Methadone, Cardiac complications, EKG, ECG, QT prolongation
Full-Text [PDF 281 kb]   (377 Downloads)    
Type of Study: Original Article | Subject: Internal
Received: 2021/07/19 | Accepted: 2021/12/11 | Published: 2023/01/11
Send email to the article author

Add your comments about this article
Your username or Email:

CAPTCHA



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

taheri S K, Bawand R, Sanginabadi F, Khansari N K, Moradi A. One-year survey of methadone-induced Cardiac complications. Caspian J Intern Med 2023; 14 (1) :43-46
URL: http://caspjim.com/article-1-3014-en.html


Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 14, Issue 1 (Winter 2023) Back to browse issues page
Caspian Journal of Internal Medicine
Persian site map - English site map - Created in 0.05 seconds with 39 queries by YEKTAWEB 4624